iscMME 2015

ICSRiM Student Conference on Music, Multimedia and Electronics (iscMME)

Programme

09:30 Registration
10:00 Introduction and opening
Paper session 1 (Chair: Tom Morris)
10:10 Jack Armitage, JUCE Cross-Platform C++ Library
10:30 Beatrice Bretherton, Luke Windsor and Kia Ng, Tempo and the heart
10:50 Asha Blatherwick and Jon Cobb, SenseEgg: A wireless music controller for teaching children with special learning needs
11:10 tea/coffee break – 20mins
Keynote session (Chair: Kia Ng)
11:30 Thor Magnusson, Interfacing Sound: Visual Representation of Sound in Musical Software Instruments
Lunch and demo
12:30-14:00 Asha Blatherwick, SenseEgg: a novel wireless interface and software system to aid in engaging children with musical themes
Jack Armitage, Seaboard GRAND Demo
Paper session 2 (Chair: Alex McLean)
14:00 Brett Gordon, The Integration of Interactive Controllers in Live Electroacoustic Performance
14:20 Thomas Morris, Isabel Briant, Shaun Gaisie and Francis Robson, LIVeMotion: A Multi-Sensory System to Encourage the Awareness of Mindfulness
14:40 Shaun Gaisie and Kia Ng, MuSync: An alternative black box approach to computer music performance
15:00 Cem Cakmak, Online Gaming as a Model for Network Music Systems
15:20 comfort break – 10mins
Paper session 3 (Chair: David Moore)
15:30 Alex McLean, Live coding: creating languages for making music
15:50 Thomas Roberts, Instrumental Tuition and its Physical Implications Upon Gestural Improvisation In An Interactive Environment
16:10 tea/coffee break – 20mins
Performance (Chair: Joanne Armitage)
16:30 Patrick Hartono, Kecapi III
16:50 Luis Valdivia, Xaev1uox
17:10 Michele Pizzi, An approach to speech synthesis and analysis for the realization of ‘Vocal Fry’ (2015)
17:30 John García Rueda, Inland
17:50 Closing

iscMME 2015 Keynote

We are delighted that Thor Magnusson will be your keynote speaker!

Bio: Thor Magnusson is a lecturer in Music at the University of Sussex. His work focusses on the impact digital technologies have on musical creativity and practice, explored through software development, composition and performance. He is the co-founder of ixi audio (www.ixi-audio.net), and has developed audio software, systems of generative music composition, written computer music tutorials and created two musical live coding environments. As part of ixi, he has taught workshops in creative music coding and sound installations, and given presentations, performances and visiting lectures at diverse art institutions, conservatories, and universities internationally. Further information: http://thormagnusson.github.io

Keynote: Interfacing Sound: Visual Representation of Sound in Musical Software Instruments

In this keynote Thor Magnusson will discuss work in composition, performance and the development of audiovisual software – from small instrumental applications to live coding systems. Exploring concepts of affordances and constraints, the ixi lang and Threnoscope live coding environments will be presented as examples of limited systems that frame the musician’s compositional thoughts. Both are systems that engage with the visual as an integral element of musical composition, equally as prescriptive and representative notation for musical processes.

The talk will examine how music software development goes hand in hand with music research; where the digital system’s requirements for specifications and completeness inevitably forces a strong understanding of the source domain. Such musical practice, when expressed through performance or composition, derives from a rigid research process, yet exists separately from it.